Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 474, NWS Fort Worth, TX

July 3, 2011Freestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 3, 2011, 3:31 PM CDT for Freestone County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 3:31 PM CDT (20:31 UTC)
Expired
Jul 3, 2011, 4:02 PM CDT
In force
31 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Freestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

947 
WUUS54 KFWD 032031
SVRFWD
TXC161-032115-
/O.NEW.KFWD.SV.W.0474.110703T2031Z-110703T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL FREESTONE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 415 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES NORTH OF TEAGUE...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WORTHAM AROUND 355 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3156 9633 3180 9650 3188 9632 3172 9611
TIME...MOT...LOC 2031Z 168DEG 10KT 3174 9631

$$


JL
1 follow-up statement
381 
WWUS54 KFWD 032102
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT SUN JUL 3 2011

TXC161-032111-
/O.CAN.KFWD.SV.W.0474.000000T0000Z-110703T2115Z/
FREESTONE TX-
402 PM CDT SUN JUL 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FREESTONE COUNTY
IS CANCELLED...

AT 401 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM A NEW THUNDERSTORM THAT HAD DEVELOPED SOUTH OF 
WORTHAM.

LAT...LON 3156 9633 3180 9650 3188 9632 3172 9611
TIME...MOT...LOC 2101Z 168DEG 10KT 3182 9633

$$



JL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:16 PM CDT, 15 minutes earlier.

Area forecast discussion, Jul 3, 3:16 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT SUN JUL 3 2011

.DISCUSSION...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN IGNITED THIS
AFTERNOON DURING PEAK HEATING IN A MODERATELY UNSTABLE ENVIRONMENT
CHARACTERIZED BY WEAK WIND FIELDS ALOFT AND STEEP LOW LEVEL LAPSE
RATES. THIS ENVIRONMENT WILL CONTINUE TO BE SUPPORTIVE OF PULSE
SEVERE CONVECTION WITH DAMAGING DOWNBURST WINDS GIVEN THE 35 TO 45
DEGREE T/TD DEPRESSIONS. THIS ACTIVITY WILL DIMINISH AGAIN LATER
TONIGHT WITH LOSS OF HEATING. THE FORECAST FOR THE NEXT SEVERAL
DAYS REMAINS A BROKEN RECORD...WITH HOT AND MOSTLY DRY CONDITIONS
EXPECTED. THE UPPER RIDGE WILL BE CENTERED OFF TO OUR NORTHWEST
WHICH WILL ALLOW THE WIND FLOW TO REMAIN EAST/SOUTHEAST THROUGH
ABOUT 400MB. THIS PATTERN USUALLY MEANS AN UNCAPPED ATMOSPHERE
WITH SUFFICIENT MOISTURE FOR AFTERNOON SCATTERED CONVECTION. BEING
THAT THERE IS LITTLE IN THE WAY OF LARGE SCALE FORCING FOR ASCENT
AND NO SYNOPTIC BOUNDARIES TO WORK WITH...ALL CONVECTION WILL BE
DIURNALLY DRIVEN AND FOCUSED ALONG LOCAL AREAS OF ENHANCED LOW LEVEL
CONVERGENCE. ONCE CONVECTIVE ACTIVITY BEGINS...STORM OUTFLOW WILL
FOCUS NEW DEVELOPMENT. WILL CONTINUE WITH SCATTERED AFTERNOON
THUNDERSTORMS IN THE FORECAST THROUGH THIS THURSDAY GIVEN LITTLE
CHANGE IN THE OVERALL PATTERN. STORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WINDS ANY OF THOSE DAYS. HIGHS WILL CONTINUE TO
RUN 5 TO 7 DEGREES ABOVE NORMAL WITH UPPER 90S AND LOW 100S COMMON
THROUGH THE UPCOMING WEEK. GFS/ECMWF BOTH KEEP THE STRONG RIDGE
CLOSE ENOUGH TO INHIBIT MORE SIGNIFICANT CONVECTION BEYOND THURSDAY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  99  77 100  78 /  20  20  10  10  10
WACO, TX              76 102  75 101  77 /  20  20  10  10  10
PARIS, TX             75  98  74  98  75 /  20  20  10  10  10
DENTON, TX            76  99  75  99  76 /  20  20  10  10   5
MCKINNEY, TX          74  98  74  97  75 /  20  20  10  10  10
DALLAS, TX            80 100  78 100  79 /  20  20  10  10  10
TERRELL, TX           74  97  75  97  75 /  20  20  10  10  10
CORSICANA, TX         76  99  75  99  76 /  20  20  10  10  10
TEMPLE, TX            74 100  73 100  75 /  20  20  10  10  10
MINERAL WELLS, TX     77 104  74 103  77 /  20  20  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 3, 3:07 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT SUN JUL 3 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
307 PM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL CONTINUE OVER MOST OF NORTH TEXAS
UNTIL SUNSET. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY.

MORE ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED MONDAY THROUGH
THURSDAY. DAMAGING DOWNBURST WINDS AND DANGEROUS CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEFORE SUNSET.

In the hours before

Special weather statement, Jul 3, 2:25 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
225 PM CDT SUN JUL 3 2011

TXZ146-147-032000-
FREESTONE TX-NAVARRO TX-
225 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN FREESTONE COUNTY
  SOUTH CENTRAL NAVARRO COUNTY

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF MEXIA OR 2 MILES WEST OF
STREETMAN...MOVING WEST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE STREETMAN AND RICHLAND.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.

LAT...LON 3172 9625 3176 9647 3180 9650 3180 9661
      3198 9647 3194 9619
TIME...MOT...LOC 1925Z 101DEG 6KT 3185 9637

82/JLD
Special weather statement, Jul 3, 2:33 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT SUN JUL 3 2011

TXZ119-032000-
DALLAS TX-
233 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN DALLAS COUNTY

AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTH OF CEDAR HILL...NEARLY STATIONARY.

CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR
HILL...DUNCANVILLE...GRAND PRAIRIE...AND CEDAR HILL STATE PARK.

HEAVY RAINFALL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. SOME SMALL HAIL MAY ALSO OCCUR.

LAT...LON 3277 9677 3255 9674 3255 9704 3276 9704
TIME...MOT...LOC 1932Z 232DEG 2KT 3261 9695

82/JLD
Special weather statement, Jul 3, 2:50 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN JUL 3 2011

TXZ144-032015-
BOSQUE TX-
250 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BOSQUE COUNTY

AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLIFTON...MOVING NORTHWEST
AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON AND CRANFILLS GAP.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SMALL HAIL MAY ALSO OCCUR WITH THIS STORM.

ANY THUNDERSTORMS THIS AFTERNOON MAY PRODUCE STRONG WINDS TO 50 MPH.

LAT...LON 3199 9760 3171 9736 3158 9760 3171 9769
      3167 9776 3169 9778 3187 9791
TIME...MOT...LOC 1950Z 130DEG 7KT 3173 9767

82/JLD
Special weather statement, Jul 3, 3:05 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT SUN JUL 3 2011

TXZ119-032100-
DALLAS TX-
305 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN DALLAS COUNTY

AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF COCKRELL HILL...NEARLY
STATIONARY.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR.

ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP IN WESTERN AND
SOUTHWESTERN DALLAS COUNTY THROUGH 4 PM AND ALL THESE THUNDERSTORMS
MAY PRODUCE WINDS UP TO 40 MPH AND SMALL HAIL.

LAT...LON 3284 9674 3255 9672 3255 9704 3283 9704
      3284 9703
TIME...MOT...LOC 2003Z 236DEG 2KT 3270 9690

82/JLD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:05 PM CDTSpecial Weather StatementFWDRobertson25 min
Jul 3, 2:25 PM CDTSpecial Weather StatementFWDNavarro35 min
Jul 3, 2:33 PM CDTSpecial Weather StatementFWDDallas27 min
Jul 3, 2:50 PM CDTSpecial Weather StatementFWDBosque25 min
Jul 3, 3:05 PM CDTSpecial Weather StatementFWDDallas55 min
Jul 3, 4:22 PM CDTSpecial Weather StatementFWDJohnson23 min
Jul 3, 4:24 PM CDTSpecial Weather StatementFWDParker36 min
Jul 3, 4:45 PM CDTSpecial Weather StatementFWDSomervell30 min
Jul 3, 4:54 PM CDTSevere Thunderstorm WarningFWDBosque, Hill, Johnson27 min
Jul 3, 4:58 PM CDTSpecial Weather StatementFWDParker62 min
Jul 3, 5:17 PM CDTSpecial Weather StatementFWDParker58 min
Jul 3, 5:48 PM CDTSpecial Weather StatementFWDLeon27 min
Jul 3, 5:51 PM CDTSpecial Weather StatementFWDAnderson24 min
Jul 3, 5:56 PM CDTSevere Thunderstorm WarningFWDAnderson36 min
Jul 3, 6:01 PM CDTSevere Thunderstorm WarningFWDLeon44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.